Alert archive / Kansas / Frost Advisories in 2019
Frost Advisory 1, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Apr 18, 2019, 2:16 PM CDT for 17 counties in Kansas. It took effect at Apr 19, 2019, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2019, 2:16 PM CDT (19:16 UTC)
- In effect from
- Apr 19, 2019, 3:00 AM CDT
- Expired
- Apr 19, 2019, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 73 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -232 m²/s²
- 0-3 km storm-relative helicity
- -233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
030 WWUS73 KDDC 181916 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 216 PM CDT Thu Apr 18 2019 KSZ030-043>045-061>064-074>078-084>087-191015- /O.NEW.KDDC.FR.Y.0001.190419T0800Z-190419T1400Z/ Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton- Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade- Including the cities of Wakeeney, Scott City, Scott State Lake, Dighton, Ness City, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Elkhart, Hugoton, Liberal, Meade, Plains City, and Fowler 216 PM CDT Thu Apr 18 2019 /116 PM MDT Thu Apr 18 2019/ ...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY... The National Weather Service in Dodge City has issued a Frost Advisory, which is in effect from 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/ Friday. * TEMPERATURE...32 to 36 degrees * IMPACTS...Frost development overnight may damage tender plants and other vegetation. Covering plants and other outdoor tender vegetation can protect them from damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
199 WWUS73 KDDC 190449 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1149 PM CDT Thu Apr 18 2019 KSZ030-043>045-061>064-074>078-084>087-191300- /O.CON.KDDC.FR.Y.0001.190419T0800Z-190419T1400Z/ Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton- Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade- Including the cities of Wakeeney, Scott City, Scott State Lake, Dighton, Ness City, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Elkhart, Hugoton, Liberal, Meade, Plains City, and Fowler 1149 PM CDT Thu Apr 18 2019 /1049 PM MDT Thu Apr 18 2019/ ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY... * TEMPERATURE...32 to 36 degrees * IMPACTS...Frost development overnight may damage tender plants and other vegetation. Covering plants and other outdoor tender vegetation can protect them from damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
650 WWUS73 KDDC 191341 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 841 AM CDT Fri Apr 19 2019 KSZ030-043>045-061>064-074>078-084>087-191445- /O.EXP.KDDC.FR.Y.0001.000000T0000Z-190419T1400Z/ Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton- Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade- Including the cities of Wakeeney, Scott City, Scott State Lake, Dighton, Ness City, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Elkhart, Hugoton, Liberal, Meade, Plains City, and Fowler 841 AM CDT Fri Apr 19 2019 /741 AM MDT Fri Apr 19 2019/ ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS MORNING... The threat of frost is no longer expected as temperatures slowly warm early this morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Apr 18, 2:10 PM CDT, 6 minutes earlier.
Area forecast discussion, Apr 18, 2:10 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 210 PM CDT Thu Apr 18 2019 ...Updated Short Term and Long Term Discussion... .SHORT TERM...(This evening through Friday) Issued at 203 PM CDT Thu Apr 18 2019 Gusty afternoon winds will decrease after sunset as the atmosphere decouples and an area of high pressure at the surface builds into western Kansas. Wind speeds of less than 10 mph can be expected early Friday morning, especially west of a Hays to Ashland line. Given the lack of cloud cover the lows tonight should fall back into the mid 30s with the potential for some locations west of a Dighton to Ulysses line even bottoming out near 32 degrees. Based on the forecast lows tonight will issue a Frost Advisory for these locations. The surface high will cross western Kansas during the day on Friday as an upper level ridge moves across the Rockies. The westerly downslope flow will improve during the day and 850mb temperatures are forecast to warm 6 to 10C from 00z Friday to 00z Saturday. Given this forecast warmup could easily see highs on Friday rebounding back into the 70 to 75 degree range across western Kansas. .LONG TERM...(Friday night through Thursday) Issued at 203 PM CDT Thu Apr 18 2019 Warm conditions will begin the weekend as a trough of low pressure deepens and moves east and temperatures in the 900mb to 800 mb level continues to warm. Highs climbing into the 80s still look on track as gusty southwest winds develop east of a surface boundary that will be located near the Colorado border Saturday afternoon. Elevated fire weather risk levels will be reached Saturday afternoon across portions of western Kansas given the developing gusty winds and afternoon relative humidity values falling back into the 20 to 25 percent range. Near the surface lee trough the afternoon relative humidity values will be lower but the winds will be weaker also. The timing of the next cold front crossing southwest Kansas on Sunday remains unclear which will make temperatures tricky late this weekend. South of this front highs have the potential to climb into the 80s while cooler air and cloud cover north of this boundary will easily keep temperatures in the 60s and 70s. Based on the current uncertainty on this frontal boundary during the afternoon will not stray far from the previous forecast at this time. This will yield high temperatures on Sunday from around 80 in south central Kansas to the 60s in west central and north central Kansas. Along with some cooler temperatures returning with this cold front there will also be a chance for showers and thunderstorms. At this time it appears that the best chance for measurable precipitation late this weekend will occur across northern kansas and ahead of an upper level trough as it crosses the Central Plains Sunday night/early Monday. Cool conditions will continue the first half of the work week. There will also be a chance for off and on precipitation from Monday through at least Wednesday as an upper level trough crosses the four corners region and moves slowing into the Plains. Cloud cover at night will help keep temperatures up at night. Lows early next week will be mainly in the 40s with a few upper 30s possible in west central and north central Kansas. Temperatures during the day next week will be mainly in the 60s with 70s returning by Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1208 PM CDT Thu Apr 18 2019 Ceilings in the 4000 to 8000 ft AGL level will develop this afternoon as an upper level disturbance crosses western Kansas. There will even be a chance for some sprinkles or light rainshowers in the Garden City, Dodge City and Hays areas through 23z Thursday. Also this afternoon gusty northwest winds will be at around 25 knots. Gusts up to 40 knots will be possible at times. These gusty winds will decrease to less than 10 knots after sunset at the atmosphere decouples and an area of high pressure at the surface builds into western kansas. Afternoon clouds will give way to clear skies early tonight. && .PRELIMINARY POINT TEMPS/POPS... DDC 35 70 45 83 / 10 0 0 0 GCK 34 71 43 85 / 10 0 0 0 EHA 35 74 46 87 / 0 0 0 0 LBL 35 73 42 88 / 0 0 0 0 HYS 37 69 43 82 / 20 0 0 0 P28 39 70 44 80 / 20 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 3 AM CDT /2 AM MDT/ to 8 AM CDT /7 AM MDT/ Friday for KSZ030-043>045-061>064-074>078-084>087. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...Burgert
Hazardous weather outlook, Apr 18, 5:21 AM CDT, 8 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 521 AM CDT Thu Apr 18 2019 KSZ030-031-043>046-061>066-074>081-084>090-191030- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 521 AM CDT Thu Apr 18 2019 /421 AM MDT Thu Apr 18 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Windy conditions will contribute to elevated fire weather risk this afternoon. Isolated afternoon thunderstorms may present a risk of lighting. Day 1 Hazards ------------- * Lightning: Limited risk * Non-thunderstorm wind: Elevated risk * Freeze: Elevated risk * Fire weather: Significant risk .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Days 2-7 Discussion ------------------- Elevated fire weather conditions will be present on Friday. Chances for thunderstorms return through the early part of next week. Days 2-7 Hazards ---------------- * Friday - Freeze: Elevated risk * Saturday - Fire weather: Elevated risk * Sunday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Monday - Lightning: Limited risk * Tuesday - Lightning: Limited risk * Wednesday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:43 PM CDT | Special Weather Statement | DDC | Barber | 32 min |
| Apr 17, 8:01 PM CDT | Special Weather Statement | DDC | Barber | 29 min |
| Apr 18, 3:08 PM CDT | Special Weather Statement | DDC | Trego | 52 min |
Nearby
Frost Advisories in Kansas, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.